PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2013 | 33 | 4 | 637-648
Tytuł artykułu

Characterizations of the Family of All Generalized Line Graphs-Finite and Infinite-and Classification of the Family of All Graphs Whose Least Eigenvalues ≥ −2

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
The infimum of the least eigenvalues of all finite induced subgraphs of an infinite graph is defined to be its least eigenvalue. In [P.J. Cameron, J.M. Goethals, J.J. Seidel and E.E. Shult, Line graphs, root systems, and elliptic geometry, J. Algebra 43 (1976) 305-327], the class of all finite graphs whose least eigenvalues ≥ −2 has been classified: (1) If a (finite) graph is connected and its least eigenvalue is at least −2, then either it is a generalized line graph or it is represented by the root system E8. In [A. Torgašev, A note on infinite generalized line graphs, in: Proceedings of the Fourth Yugoslav Seminar on Graph Theory, Novi Sad, 1983 (Univ. Novi Sad, 1984) 291- 297], it has been found that (2) any countably infinite connected graph with least eigenvalue ≥ −2 is a generalized line graph. In this article, the family of all generalized line graphs-countable and uncountable-is described algebraically and characterized structurally and an extension of (1) which subsumes (2) is derived.
Wydawca
Rocznik
Tom
33
Numer
4
Strony
637-648
Opis fizyczny
Daty
wydano
2013-09-01
online
2013-10-15
Twórcy
  • School of Mathematics Tata Institute of Fundamental Research Homi Bhabha Road, Colaba, Mumbai 400 005, India, vijay@math.tifr.res.in
Bibliografia
  • [1] L.W. Beineke, Characterization of derived graphs, J. Combin. Theory 9 (1970) 129-135. doi:10.1016/S0021-9800(70)80019-9[Crossref]
  • [2] P.J. Cameron, J.M. Goethals, J.J. Seidel and E.E. Shult, Line graphs, root systems, and elliptic geometry, J. Algebra 43 (1976) 305-327. doi:10.1016/0021-8693(76)90162-9[Crossref]
  • [3] P.D. Chawathe and G.R. Vijayakumar, A characterization of signed graphs represented by root system D1, European J. Combin. 11 (1990) 523-533.
  • [4] D. Cvetković, M. Doob and S. Simić, Generalized line graphs, J. Graph Theory 5 (1981) 385-399. doi:10.1002/jgt.3190050408[Crossref]
  • [5] D. Cvetković, P. Rowlinson and S. Simić, Graphs with least eigenvalue −2: a new proof of the 31 forbidden subgraphs theorem, Des. Codes Cryptogr. 34 (2005) 229-240. doi:10.1007/s10623-004-4856-5[Crossref]
  • [6] F. Hirsch and G. Lacombe, Elements of Functional Analysis (Springer-Verlag, New York, 1999). doi:10.1007/978-1-4612-1444-1[Crossref]
  • [7] A.J. Hoffman, On graphs whose least eigenvalue exceeds −1 − √2, Linear Algebra Appl. 16 (1977) 153-165. doi:10.1016/0024-3795(77)90027-1[Crossref]
  • [8] J. Krausz, D´emonstration nouvelle d’une th´eor`eme de Whitney sur les r´eseaux , Mat. Fiz. Lapok 50 (1943) 75-89.
  • [9] S.B. Rao, N.M. Singhi and K.S. Vijayan, The minimal forbidden subgraphs for generalized line graphs, Combinatorics and Graph Theory, Calcutta, 1980 S.B. Rao, Ed., Springer-Verlag, Lecture Notes in Math. 885 (1981) 459-472.
  • [10] A. Torgašev, A note on infinite generalized line graphs, in: Proceedings of the Fourth Yugoslav Seminar on Graph Theory, Novi Sad, 1983, D. Cvetković, I. Gutman, T. Pisanski, and R. Tošić (Ed(s)), (Univ. Novi Sad, 1984) 291-297.
  • [11] A. Torgašev, Infinite graphs with the least limiting eigenvalue greater than −2, Linear Algebra Appl. 82 (1986) 133-141. doi:10.1016/0024-3795(86)90146-1[Crossref]
  • [12] A.C.M. van Rooij and H.S. Wilf, The interchange graphs of a finite graph, Acta Math. Acad. Sci. Hungar. 16 (1965) 263-269. doi:10.1007/BF01904834[Crossref]
  • [13] G.R. Vijayakumar, A characterization of generalized line graphs and classification of graphs with least eigenvalue > −2, J. Comb. Inf. Syst. Sci. 9 (1984) 182-192.
  • [14] G.R. Vijayakumar, Equivalence of four descriptions of generalized line graphs, J. Graph Theory 67 (2011) 27-33. doi:10.1002/jgt.20509[Crossref]
  • [15] D.B. West, Introduction to Graph Theory, Second Edition (Prentice Hall, New Jersey, USA, 2001).
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_7151_dmgt_1691
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.